MAUDE Adverse Event Report: HOLOGIC, INC. ATEC; VACUUM ASSISTED CORE BIOPSY DEVICE

HOLOGIC, INC. ATEC; VACUUM ASSISTED CORE BIOPSY DEVICE
Model Number ILS 0914-20
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not being returned therefore, a failure analysis of the complaint device cannot be completed.Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.
 
Event or Problem Description
It was reported that during a biopsy the radiologist could feel extra pressure when inserting the needle into the "white portion that has the numbers on it." the red stopper on the end came off and was stuck in the middle of the needle.The radiologist was nicked by the tip when trying to remove the stopper and was seen by health services.No additional information was received.

Brand Name
ATEC
Common Device Name
VACUUM ASSISTED CORE BIOPSY DEVICE
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
MDR Report Key11426462
Report Number1222780-2021-00041
Device Sequence Number11477345
Product Code KNW
UDI-Device Identifier15420045505889
UDI-Public15420045505889
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2022
Device Model NumberILS 0914-20
Device Catalogue NumberILS 0914-20
Device Lot Number20L05RQ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date03/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1